advertisement

LEXAPRO Drug Interactions and Overdose Issues

Info on Lexapro drug interactions and Lexapro overdose, including symptoms of a Lexapro overdose.

Because of its favorable pharmacokinetic profile, Lexapro does not interfere with the metabolism of many drugs. Therefore, there is no dosage adjustment required with many common medications. An exception is another family of antidepressants called monoamine oxidase inhibitors (MAOIs). Lexapro and MAOIs should not be taken together or within 14 days of each other. Before taking Lexapro, be sure to tell your healthcare provider if you are taking any other medications, including those obtained over the counter, herbal remedies, diet supplements, etc.

Lexapro Overdose

If you suspect a Lexapro overdose, seek emergency treatment immediately.

LEXAPRO (like most of the SSRI antidepressants) is, in general, not lethal even in large overdose - although taking any medication over the prescribed amount is never a good idea.

Typical symptoms of LEXAPRO overdose include: Dizziness, sweating, nausea, vomiting, tremors, drowsiness, rapid heartbeat, and convulsions.

In more rare cases, observed symptoms included amnesia, confusion, coma, hyperventilation, cyanosis, rhabdomyolysis, and ECG changes (including QTc prolongation, nodal rhythm, ventricular arrhythmia, and one possible case of torsades de pointes).

next: Helping Recovery From Depression and Generalized Anxiety Disorder

APA Reference
Staff, H. (2009, March 15). LEXAPRO Drug Interactions and Overdose Issues, HealthyPlace. Retrieved on 2024, June 20 from https://www.healthyplace.com/lexapro/patient-center/lexapro-drug-interactions-and-overdose-issues

Last Updated: January 14, 2014

Medically reviewed by Harry Croft, MD

More Info